Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 29, NWS Boston/Norton, MA

June 2, 2007Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 2, 2007, 5:12 PM EDT for Hillsborough County, New Hampshire. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2007, 5:12 PM EDT (21:12 UTC)
Expired
Jun 2, 2007, 5:45 PM EDT
In force
33 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Hillsborough County, NH

The radar

The Boston radar (KBOX), 125 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 5:42 PM EDTTSTM WND DMGGoffstown, NHTREES DOWN AND GOFFSTOWN WITHOUT POWER. TREES ALSO REPORTED DOWN IN WEARE AND NEW BOSTON.
Jun 2, 5:55 PM EDTHAIL 0.75Bedford, NH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 1:50 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 9.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 022113
SVRBOX
NHC011-022145-
/O.NEW.KBOX.SV.W.0029.070602T2112Z-070602T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
512 PM EDT SAT JUN 2 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
  THIS INCLUDES THE CITY OF MANCHESTER...

* UNTIL 545 PM EDT

* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR FRANCESTOWN...OR ABOUT 10 MILES SOUTH OF
  HENNIKER...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW BOSTON BY 525 PM EDT...
  GOFFSTOWN BY 530 PM EDT...
  BEDFORD AND MANCHESTER BY 545 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4289 7146 4298 7185 4312 7177 4310 7164
      4307 7163 4307 7157 4308 7155 4307 7150
      4302 7140

$$
FIELD
1 follow-up statement
000 
WWUS51 KBOX 022128
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
527 PM EDT SAT JUN 2 2007

NHC011-022145-
/O.CON.KBOX.SV.W.0029.000000T0000Z-070602T2145Z/
HILLSBOROUGH NH-
527 PM EDT SAT JUN 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL HILLSBOROUGH COUNTY...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GOFFSTOWN...OR ABOUT 10 MILES WEST OF MANCHESTER...
MOVING EAST AT 35 MPH.

TREES WERE REPORTED DOWNED IN EAST DEERING AT 450 PM WITH THIS 
STORM. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MANCHESTER AND BEDFORD BY 535 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4289 7146 4295 7174 4306 7167 4307 7163
      4307 7157 4308 7155 4307 7150 4304 7146
      4302 7141

$$
FIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:45 PM EDT, 27 minutes earlier.

Area forecast discussion, Jun 2, 4:45 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
445 PM EDT SAT JUN 2 2007

.SYNOPSIS...
STALLED FRONT OVER NORTHERN NEW ENGLAND THIS AFTERNOON AND EVENING
WITH WARM INCREASINGLY HUMID AIR OVER SOUTHERN NEW ENGLAND. THE FRONT
WILL SLIP SOUTH INTO SOUTHERN NEW ENGLAND BY MORNING...THEN
DISSIPATE. THE REMAINS OF BARRY WILL MOVE UP THE COAST
SUNDAY...BRINGING TROPICAL DOWNPOURS TO SOUTHERN NEW ENGLAND SUNDAY
NIGHT AND MONDAY AS IT MOVES PAST. A COLD FRONT WILL MOVE THROUGH
TUESDAY AFTERNOON AND EVENING...WITH ANOTHER COLD FRONT FOR FRIDAY OR
SATURDAY.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH CONTINUES THROUGH 8 PM. VERY UNSTABLE AIR
IS IN PLACE MAINLY OVER INTERIOR NEW ENGLAND...LIFTED INDICES AS LOW
AS -5...WITH WINDS ALOFT BELOW 20 KNOTS SUGGESTING THE STORMS WILL
MOVE BUT SLOWLY. ALREADY SAW THIS WITH THE STORM THAT POPPED OVER
NORTHERN HARTFORD COUNTY MID AFTERNOON. STORMS SHOULD CONTINUE UNTIL
EVENING...THEN DIMINISH WITH THE SETTING SUN.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH SUNDAY NIGHT/...
CONVECTION DIES DOWN THIS EVENING BUT LINGERING CLOUDS OVERNIGHT.
WITH MOIST AIRMASS...DEWPOINTS FORECAST AROUND 60 OR LOWER
60S...AREAS OF FOG EXPECTED OVERNIGHT. NORTHERN FRONT SLIPS SOUTH
LATER TONIGHT AND REACHES MA/NH BORDER BY MORNING.

CONVECTION SHOULD REFIRE ON SUNDAY ALONG REMAINS OF THE FRONT AS IT
STALLS OVER THE REGION. WIND FIELDS WILL BE LIGHT...SUGGESTING SLOW
MOVING STORMS...AND WITH PRECIP WATER VALUES EVEN HIGHER THAN TODAY
THE EXPECTATION WOULD BE FOR HEAVY DOWNPOURS...POSSIBLY STRONG WIND
GUSTS IN A WET MICROBURST. THE BEST CHANCE OF THIS WOULD BE CENTERED
ALONG THE I-90 CORRIDOR IN MASSACHUESETTS.

THE SHOWERS DIE DOWN LATE SUNDAY...BUT WITH REMAINS OF BARRY FEEDING
INTO THE SOUTH COAST REGION EARLY SUNDAY NIGHT. THE NAM AND GFS ARE
SIMILAR THROUGH 00Z MONDAY WITH THE NAM THEN 6-9 HOURS FASTER WITH
THE CENTER OVERNIGHT AND MONDAY. EITHER WAY...RAIN PROBABILITY FOR
SUNDAY NIGHT LOOKS HIGH AND WITH MOISTURE VALUES HIGH ENOUGH TO
EXPECT HEAVY DOWNPOURS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
FOR THIS PERIOD...PUTTING ENTIRE FOCUS ON SUN NIGHT AND MON...WHEN
REGION IS IMPACTED BY BARRY OR ITS REMNANTS.

THE UPPER JET STRUCTURE IS NOT ALL THAT IMPRESSIVE ON EITHER THE NAM
OR GFS. HOWEVER...BOTH NAM AND GFS SHOW 50 TO 60 KT LOW LEVEL JET AT
925 MB TO E OF CENTER.  THERE ALSO SEEMS TO BE TREND FOR MODELS TO
CONVERGE ON A TRACK THAT WOULD TAKE THE SURFACE LOW CENTER ACROSS RI
OR SE MA. ISSUES TO LOOK AT INCLUDE WIND GUST POTENTIAL E OF
CENTER...HEAVY RAFL...HIGH SURF AND SVR. MIGHT ALSO HAVE TO BE
CONCERNED WITH TIDAL DEPARTURE OF 1 TO 3 FT UP NARRAGANSETT BAY IF
CENTER IS A BIT FURTHER TO THE W.

ANTICIPATING SQUALLS WITH 40 KT GUSTS TO E OF CENTER AND MAY
EVENTUALLY NEED GALE WARNING FOR MANY OF S COAST WATERS. SE MA AND
PSBLY PORTIONS RI MAY EXPERIENCE WIND GUSTS 40 TO 50 MPH IN SQUALLS.

EXPECT THIS SYSTEM TO DRAW TROPICAL MOISTURE INTO REGION BUT NOTE
THAT QPF FROM BOTH NAM AND GFS NOT ALL THAT IMPRESSIVE...PSBLY
REFLECTIVE OF A FAIRLY WEAK/DISORGANIZED UPPER JET STRUCTURE. STILL
HAVE TO BE WARY OF TROPICAL MOISTURE AND PRECIP WATERS 1.5 TO 1.75
INCHES AND MAY SEE SWATH OF 2 TO 4 INCHES RAFL OCCURRING IN 6 TO 8
HOUR TIME FRAME.

CLIMATOLOGY WOULD SUGGEST SOME WARINESS TOWARD POTENTIAL SVR ON MON
AS WELL.

HIGH SURF POTENTIAL EXISTS TO E OF CENTER ALONG S AND SE FACING
COASTS LATE SUN NIGHT AND MON.

AS FAR AS POPS AND TEMPS...HAVE UPPED POPS TO CATEGORICAL FOR SUN
NIGHT AND THEN TAPER BACK TO LIKELY AND EVENTUALLY CHC ON MON. MOS
GUID LOOKED REASONABLE FOR SUN NIGHT BUT OPTED TO RAISE SEVERAL
DEGREES ON MON. THINK A GOOD CHC THAT WILL SEE SOME BREAKS MON
AFTERNOON TO DRIVE TEMPS HIGHER THAN GUID...ESPECIALLY MAV GUID.

ANOTHER LOW PRESSURE FROM THE GREAT LAKES SHOULD STILL IMPACT
SOUTHERN NEW ENGLAND TUESDAY.  HIGH PRESSURE THEN EXPECTED TO TAKE
OVER LATE WEDNESDAY INTO FRIDAY.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
OCCASIONAL MVFR/LIFR CIGS AND VSBYS IN TSTMS THIS EVENING...THEN
LINGERING VFR CLOUDS OVERNIGHT. WITH DEWPOINTS IN OR NEAR THE LOWER
60S AND LIGHT FLOW WE WILL EXPECT AREAS OF FOG AND LOW CLOUDS
ESPECIALLY AT HYA/ACK AND BAF/BDL/MHT. CONDITIONS IMPROVE SUNDAY
MORNING...THEN MORE SCATTERED TSTMS POP UP AFTER 16Z SUNDAY WITH
OCCASIONAL MVFR/IFR CIGS AND VSBYS IN TSTMS SUNDAY AFTERNOON. MOST AT
RISK WOULD BE AREAS ALONG AND NORTH OF BOS-ORH-BAF. WINDS AT BOS AND
MHT SHOULD SWING AROUND TO EASTERLY WITH VARIABLE WINDS ELSEWHERE
DURING THE DAY.

CONDITIONS MAY BRIEFLY IMPROVE SUNDAY EVENING. THEN REMAINS OF BARRY
MOVE UP FROM THE SOUTH. EXPECT WIDESPREAD MVFR AND IFR CIGS AND VSBYS
OVERNIGHT AND INTO MONDAY. CONDITIONS THEN IMPROVE TO VFR MONDAY
NIGHT AS BARRY MOVES OFF TO THE NORTH AND WINDS SWING AROUND TO
SOUTHWEST.

HIGH PRESSURE RETURNS VFR CONDITIONS TO ALL OF SOUTHERN NEW
ENGLAND LATE WEDNESDAY.

&&

.MARINE...
IN THE SHORTER TERM...MAY BE BRIEF WIND GUSTS THIS EVENING TO 40
KNOTS IN TSTMS MOVING OFF THE EASTERN MASS COAST FROM PLYMOUTH NORTH.
LIGHT FLOW WILL LOW VSBYS IN FOG OVERNIGHT AND SUNDAY MORNING. A
STALLED FRONT WILL SERVE AS A FOCUS FOR MORE TSTMS WHICH FORM OVER
LAND...ESPECIALLY ALONG ANY SEA BREEZE...AND THEN MOVE OVER THE
COASTAL WATERS. MOST AT RISK WOULD BE AREAS NORTH OF PLYMOUTH. THE
REMAINS OF BARRY MOVE NORTH SUNDAY NIGHT SPREADING RAIN AND
INCREASING WIND. CURRENTLY THE STRONGEST WIND VALUES IN THE FORECAST
SUPPORT SMALL CRAFT WINDS AND GUSTS...THIS IS WHAT WE WILL USE FOR
NOW. HAVE CUT WAVEWATCH SEAS BY 20 PERCENT THIS EVENING/TONIGHT INTO
SUNDAY...THEN STAYED CLOSE TO WAVEWATCH FOR SUNDAY NIGHT.

IN THE LONGER TERM...HAVE BUMPED SEAS UP GIVEN EXPERIENCE OF SYSTEMS
LIKE THIS COMING OUT OF LOW LATITUDES WITH REASONABLY DEFINED WIND
CORE. ANTICIPATE UP TO 15 FT SEAS OUTER S AND SE COAST WATERS...PSBLY
8 TO 10 FT EVEN AT MOUTH OF NARRAGANSETT AND BUZZARDS BAYS DEPENDING
UPON TRACK OF LOW CENTER. SEAS AS HIGH AS 15 TO 20 FT POSSIBLE S AND
E OF ACK FOR A COUPLE HOURS OR SO ON MON. ROUGH SEAS LIKELY TO MAKE
SOME HARBOR/INLET ENTRANCES VERY HAZARDOUS FOR SMALL CRAFT LATE SUN
NIGHT AND MON.

&&

.HYDROLOGY...
LOCALLY HEAVY DOWNPOURS IN THUNDERSTORMS THIS EVENING AND AGAIN
SUNDAY AFTERNOON MAY BRING POOR DRAINAGE PONDING. FLASH FLOOD
INDICES ARE GENERALLY 2 TO 4 INCHES. A FEW HEAVIER DOWNPOURS IN TSTMS
MAY REACH THIS VALUE SUNDAY. OF MORE LIKELIHOOD IS FOR THESE VALUES
TO BE REACHED SUNDAY NIGHT/MONDAY AS BARRY MOVES THROUGH.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...THOMPSON
AVIATION...WTB
MARINE...WTB
HYDROLOGY...WTB
Hazardous weather outlook, Jun 2, 11:43 AM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1143 AM EDT SAT JUN 2 2007

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-031545-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
1143 AM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG THUNDERSTORMS WILL LIKELY DEVELOP ACROSS SOUTHERN NEW ENGLAND
THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. SOME OF
THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WIND AND LARGE
HAIL...ESPECIALLY ALONG AND NORTHWEST OF A BOSTON TO HARTFORD LINE.
THE THUNDERSTORMS WILL ALSO CONTAIN FREQUENT CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY DOWNPOURS. LOCALIZED STREET FLOODING MAY
OCCUR WITH ONE OR TWO OF THE STORMS.

THE GREATEST RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING
WILL BE FROM 4 PM TO 8 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS SHOULD OCCUR AGAIN SUNDAY BUT BE CONFINED MOSTLY TO
NORTHWEST MASSACHUSETTS AND SOUTH CENTRAL NEW HAMPSHIRE.

TROPICAL DEPRESSION BARRY IS FORECAST TO BECOME EXTRATROPICAL ACROSS
THE SOUTHEASTERN UNITED STATES...BUT THEN MOVE TO OR VERY NEAR
SOUTHERN NEW ENGLAND ON MONDAY. HEAVY RAIN MAY FALL ACROSS PORTIONS
OF SOUTHERN NEW ENGLAND SUNDAY NIGHT AND MONDAY MORNING DUE TO THE
REMNANTS OF BARRY. SOME SMALL STREAMS MAY RISE QUICKLY AND POSSIBLY
SPILL OVER THEIR BANKS LATE SUNDAY NIGHT OR MONDAY MORNING. IN
ADDITION...WIND GUSTS OVER 40 MPH MAY OCCUR IN SQUALLS ACROSS
SOUTHEAST MASSACHUSETTS AND COASTAL RHODE ISLAND LATE SUNDAY NIGHT OR
MONDAY.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST ON
TUESDAY AND BRING THE CHANCE FOR MORE THUNDERSTORMS...ESPECIALLY IN
THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SKYWARN
ACTIVATION WILL LIKELY BE NEEDED AFTER 1 PM.

ANZ230>237-250-254-255-MAZ020>024-RIZ006>008-031545-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1143 AM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE
ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE ANTICIPATED TODAY...MAINLY DURING THE
LATE AFTERNOON AND EVENING HOURS. A FEW OF THE THUNDERSTORMS MAY
CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS OVER 40 MPH
AND HEAVY DOWNPOURS. ONE OR TWO STORMS MAY PRODUCE LOCALIZED STREET
FLOODING ALONG SOUTH COASTAL MASSACHUSETTS AND RHODE ISLAND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY...BUT MOST OF THE
STORMS SHOULD BE CONFINED TO NORTHWEST MASSACHUSETTS AND SOUTH
CENTRAL NEW HAMPSHIRE.

TROPICAL DEPRESSION BARRY IS FORECAST TO BECOME EXTRATROPICAL ACROSS
THE SOUTHEASTERN UNITED STATES...BUT THEN MOVE TO OR VERY NEAR
SOUTHERN NEW ENGLAND ON MONDAY. HEAVY RAINFALL MAY OCCUR AHEAD OF THE
SYSTEM DURING SUNDAY NIGHT INTO MONDAY MORNING. SQUALLS TO THE EAST
OF THE CENTER MAY PRODUCE GALE FORCE WIND GUSTS.

A HIGH SURF WARNING MAY BE NEEDED FOR SOUTH AND SOUTHEAST FACING
BEACHES ON MONDAY. SEAS OF 10 TO 15 FEET MAY CAUSE VERY HAZARDOUS
CONDITIONS FOR SMALL CRAFT TRYING TO NAVIGATE THROUGH SOME HARBOR
ENTRANCES. THE WAVE ACTION WOULD ALSO LIKELY INCREASE THE RISK OF
DANGEROUS RIP CURRENTS.

ALONG SOME SOUTH COAST BAYS AND INLETS...THE TIDE MAY RUN 1 TO 3
FEET ABOVE NORMAL. MINOR COASTAL FLOODING OR SPLASHOVER IS POSSIBLE
DURING THE MONDAY MORNING HIGH TIDE AT SOME OF THE MORE VULNERABLE
SOUTH COAST LOCATIONS.

A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST ON
TUESDAY AND BRING THE CHANCE FOR MORE THUNDERSTORMS...ESPECIALLY IN
THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SKYWARN
ACTIVATION WILL LIKELY BE NEEDED AFTER 3 PM.

WTB

In the hours before

Special weather statement, Jun 2, 3:36 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EDT SAT JUN 2 2007

CTZ002-003-022030-
HARTFORD CT-TOLLAND CT-
336 PM EDT SAT JUN 2 2007

AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER VERNON...MOVING SOUTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...BOLTON BY 410 PM EDT...ANDOVER AND
COLUMBIA BY 430 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

BELK
Special weather statement, Jun 2, 3:49 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
349 PM EDT SAT JUN 2 2007

MAZ005-013>016-018-019-022045-
CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH
MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-WESTERN NORFOLK MA-WESTERN
PLYMOUTH MA-
349 PM EDT SAT JUN 2 2007

AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND
GUSTS TO 40 MPH OVER DOVER...OR ABOUT 6 MILES SOUTHWEST OF NEWTON...
MOVING EAST AT 20 MPH.

THIS THUNDERSTORM SHOULD BE NEAR...DEDHAM AND WESTWOOD BY 400 PM
EDT...MILTON AND HYDE PARK BY 410 PM EDT...RANDOLPH AND QUINCY BY
420 PM EDT...BRAINTREE AND WEYMOUTH BY 430 PM EDT...ROCKLAND AND
HINGHAM BY 440 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

BELK
Special weather statement, Jun 2, 4:06 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
406 PM EDT SAT JUN 2 2007

MAZ011-022045-
EASTERN HAMPDEN MA-
406 PM EDT SAT JUN 2 2007

AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 3 MILES EAST OF WESTFIELD...OR ABOUT 7 MILES WEST OF CHICOPEE...
MOVING EAST AT 5 MPH.

THE THUNDERSTORM WILL BE NEAR...CHICOPEE AND HOLYOKE BY 450 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
Special weather statement, Jun 2, 4:07 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EDT SAT JUN 2 2007

NHZ011-015-022045-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
407 PM EDT SAT JUN 2 2007

AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL AND THE POTENTIAL TO PRODUCE
WIND GUSTS TO 30 MPH 3 MILES NORTHEAST OF MARLOW...MOVING EAST
AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...STODDARD BY 420 PM EDT...HILLSBOROUGH
AND WINDSOR BY 440 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

FIELD
Special weather statement, Jun 2, 4:53 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
453 PM EDT SAT JUN 2 2007

MAZ019-022130-
EASTERN PLYMOUTH MA-
453 PM EDT SAT JUN 2 2007

AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 9 MILES WEST OF COHASSET...OR ABOUT OVER WEYMOUTH...MOVING
SOUTHEAST AT 10 MPH.

THIS THUNDERSTORM SHOULD BE NEAR...7 MILES SOUTHWEST OF COHASSET BY
520 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

BELK
Special weather statement, Jun 2, 5:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
512 PM EDT SAT JUN 2 2007

MAZ011-022145-
EASTERN HAMPDEN MA-
512 PM EDT SAT JUN 2 2007

AT 508 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY INTENSIFYING THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND
GUSTS TO 40 MPH AND SMALL HAIL OVER WEST SPRINGFIELD...OR ABOUT 7
MILES WEST OF SPRINGFIELD...MOVING NORTHEAST AT 10 MPH.

THIS THUNDERSTORM SHOULD BE NEAR...SPRINGFIELD AND CHICOPEE BY
540 PM EDT...AND LUDLOW AND 6 MILES WEST OF WILBRAHAM BY 550 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

BELK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 4:28 PM EDTSevere Thunderstorm WarningBOXHillsborough47 min
Jun 2, 5:45 PM EDTSevere Thunderstorm WarningBOXHillsborough30 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.